Is it fine to go to bed with an 87 read? There’s the phantom effect that rises during sleep?

9 Answers

fredda
Answered 8 months ago    reply

Hi, Abigail. The average non-diabetic blood glucose is an 83, so an 87 is fine to go to sleep with. The Dawn Phenomenon can cause a rise in blood glucose just before dawn. More info on that is at #T2DSTDawnPhenomenon. Are you on meds or insulin?

Abigail_S
Answered 8 months ago    reply

Metformin once in am. When I first was diagnosed and I hadn’t eaten since breakfast I checked my number at night and it was 44. So now I’m always scared that my number is going to keep dropping to a dangerous level.

fredda
Answered 8 months ago    reply

Abigail, if you are only on metformin, what probably happened is that if you were still eating carbs, you provoked a large insulin response to your dinner, and it overcorrected your higher glucose. It’s common for folks eating a regular standard diet. Does that make sense?

Abigail_S
Answered 8 months ago    reply

Thanks for asking if it made sense because honestly nothing is making sense to me, when I look at the chart I don’t clearly understand that either. So you mean when it dropped to 44 At bedtime it was because I took a Metformin in the morning? The nutritionist I saw said it was because I skipped meals that day

fredda
Answered 8 months ago    reply

Abigail. Ok, so if you went without eating, your liver will sense it and “dump” glucose into your system, causing higher blood glucose for a while. Then your pancreas will respond with insulin to try to cover the high glucose, and can sometimes overcorrect, causing a hypoglycemia. Metformin would have kicked in after a while too, helping some of that circulating insulin into your cells. When you got the 44 number, did you recheck? We always recommend double checking any number higher or lower than you were expecting.

Abigail_S
Answered 8 months ago    reply

I drank half a cup of Coke and rechecked, it was then high like 157 or 177

fredda
Answered 8 months ago    reply

Abigail ok, so if you ever see a low number like that again, immediately recheck before trying to treat it.

Abigail_S
Answered 8 months ago    reply

Ok got it. I will.

JilesVelva5
Answered 8 months ago    reply

Abigail also get some glucose tablets to treat the low. It's the fastest safest way. Drinking coke or juice etc can send blood sugar levels on a roller coaster.


related questions